Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 185, NWS Kansas City, MO

June 26, 2008Adair County, Putnam County, Sullivan County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 26, 2008, 4:17 AM CDT for Adair County, Putnam County, Sullivan County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2008, 4:17 AM CDT (09:17 UTC)
Expired
Jun 26, 2008, 4:41 AM CDT
In force
24 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Adair County, MO, Putnam County, MO, Sullivan County, MO

The radar

The Des Moines radar (KDMX), 168 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 11:53 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.3 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2577 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2577 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 260917
SVREAX
MOC001-171-211-261000-
/O.NEW.KEAX.SV.W.0185.080626T0917Z-080626T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
417 AM CDT THU JUN 26 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ADAIR COUNTY IN NORTHEAST MISSOURI
  EASTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI
  NORTHEASTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 500 AM CDT

* AT 413 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  UNIONVILLE TO 7 MILES NORTHWEST OF NOVINGER...AND MOVING EAST AT 12
  MPH.

* SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN
  PUTNAM...NORTHEASTERN SULLIVAN AND NORTHWESTERN ADAIR COUNTIES...
  INCLUDING THE TOWN OF WORTHINGTON.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4047 9270 4043 9271 4040 9268 4039 9270
      4035 9269 4034 9262 4027 9258 4025 9296
      4058 9314 4058 9278
TIME...MOT...LOC 0917Z 292DEG 11KT 4053 9299 4030 9278

$$

MJ
1 follow-up statement
000 
WWUS53 KEAX 260941
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
441 AM CDT THU JUN 26 2008

MOC001-171-211-260951-
/O.CAN.KEAX.SV.W.0185.000000T0000Z-080626T1000Z/
ADAIR MO-SULLIVAN MO-PUTNAM MO-
441 AM CDT THU JUN 26 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PUTNAM...NORTHEASTERN
SULLIVAN AND NORTHWESTERN ADAIR COUNTIES IS CANCELLED...

AT 437 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED CONSIDERABLY 
SINCE 425 AM AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

LAT...LON 4047 9270 4043 9271 4040 9268 4039 9270
      4035 9269 4034 9262 4027 9258 4025 9296
      4058 9314 4058 9278
TIME...MOT...LOC 0941Z 292DEG 11KT 4050 9290 4027 9269

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:19 AM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 26, 12:19 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1219 AM CDT THU JUN 26 2008

...UPDATED AVIATION...

.DISCUSSION...
/ISSUED 412 PM CDT WED JUN 25 2008/

AFTERNOON CONVECTION HAS BEEN SUPPRESSED IN THE WAKE OF MCV THAT
PRODUCED EXCESSIVE RAINFALL ACROSS NORTHEAST PARTS OF THE CWA
DURING THE OVERNIGHT HOURS.  LATE AFTERNOON READINGS NEAR CONVECTIVE
TEMPERATURES...BUT VISIBLE SATELLITE SHOWS LITTLE IN THE WAY
CUMULUS.  WARM TEMPERATURES AND DEWPOINTS ENHANCED BY
EVAPOTRANSPIRATION...COMBINING TO PRODUCE HEALTHY SB AND MUCAPES...
BUT SO FAR ENERGY REMAINS UNTAPPED. LITTLE IN THE WAY OF DYNAMIC
FORCING EVIDENT IN EITHER SHORT TERM MODELS...THOUGH BOTH NAM
AND GFS DEVELOP MESOSCALE INDUCED WAVES WITH CONVECTION THAT IS
SUPPOSED TO ONGOING ACROSS NEBRASKA AND DAKOTAS CURRENTLY. HESITANT
TO FOLLOW EITHER SOLUTION GIVEN LACK OF CURRENT DEVELOPMENT.
DIURNALLY DRIVEN ISOLATED STORMS NOT OUT OF THE QUESTION LATE THIS
AFTERNOON INTO EARLY EVENING...AND MAY STILL SEE DEVELOPMENT OVER
THE NORTHERN PLAINS TONIGHT. EVEN AS CONVECTION ROLLS OUT OF
NORTHERN PLAINS...VEERING H8 FLOW WILL LIMIT PROPAGATION INTO
CWA...THUS WILL KEEP CHANCE POPS MAINLY ACROSS NORTHERN PART OF CWA.

H7 AND H5 HEIGHTS BUILD OVER THE AREA ON THURSDAY...SO EXPECT
TEMPERATURES TO BE A BIT WARMER. FAIR AMOUNT OF INSTABILITY
AGAIN...BUT NOTHING TO TRIGGER CONVECTION ASIDE FROM DIURNAL
HEATING...THUS KEPT POPS ON THE LOW SIDE.

A MORE POTENT SYSTEM EXPECTED TO IMPACT CWA FRIDAY INTO SATURDAY.
DYNAMIC FORCING WILL BE STRONGER TO THE NORTH...HOWEVER WITH NOTHING
TO DISPLACE HOT AND HUMID AIRMASS THAT IS IN PLACE ACROSS THE AREA
CURRENTLY...EXPECT THUNDERSTORMS TO DEVELOP ALONG SURFACE FRONTAL
SYSTEM THAT WILL STRETCH ACROSS NORTHWEST PART OF CWA BY LATE
AFTERNOON. FRONT WILL BECOME NEARLY PARALLEL WITH UPPER LEVEL FLOW
AS IT PUSHES INTO EASTERN AND SOUTHERN SECTIONS OF CWA...AND WITH
DECENT INFLUX OF MOISTURE...STAGE IS SET FOR HEAVY RAIN-BEARING
STORMS.

SF

MEDIUM RANGE (SAT-WED)

MAIN CONCERNS HEADING THROUGH THE WEEKEND AND INTO NEXT WEEK WILL BE
TEMPERATURES AS UPR-LVL PATTERN CONTINUES TO RAPIDLY EVOLVE.  FOR
THE WEEKEND...STRONG MID-LVL TROUGH WILL CONTINUE TO DEVELOP OVER
THE GREAT LAKES REGION.  LATEST GUIDANCE CONTINUES A STRONGER TREND
WITH THIS SYSTEM...AS ATLANTIC BLOCKING RIDGE HOLDS TROUGH IN PLACE
SLIGHTLY LONGER THAN EXPECTED.  THIS BEING SAID...RATHER SHARP NW
FLOW PATTERN SHOULD PERSIST THROUGH MONDAY WITH HIGH COOLER AND
DRIER HIGH PRESSURE BEING USHERED SOUTHWARD FROM CANADA.  CAA WILL
KEEP TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL ESPECIALLY ACROSS
THE NORTHEASTERN THIRD OF THE CWA...WHERE WE MAY BE DEALING WITH A
DAILY DOSE OF STRATO-CU. IN ADDITION...EVAPORATION FROM RECENT HEAVY
RAINS WILL LIKELY ALSO HAVE AND AFFECT ON BOTH DEWPOINTS AND
TEMPERATURES.  THIS BEING SAID...HAVE GENERALLY LOWERED TEMPERATURES
THROUGH THE PERIOD...WITH MODEST MIXING ALLOWING READINGS TO RANGE
IN THE LOW TO MIDDLE 80S.

A HIGHLY UNCERTAIN FORECAST PERSISTS FROM TUESDAY ONWARD...AS
EVOLUTION OF UPR-RIDGE REMAINS IN DOUBT.  IT APPEARS AS THOUGH RIDGE
WILL SLIDE FAR ENOUGH EAST TO INDUCE WAA BY TUESDAY...BRINGING
TEMPERATURES BACK ABOVE NORMAL ATTM.  IN ADDITION...MOISTURE WILL
ALSO INCREASE BRINGING THE NEXT CHANCE FOR APPRECIABLE PRECIP BY
WEDNESDAY.

DUX

&&

.AVIATION...

FOR THE 06Z TAFS...VFR CONDITIONS EXPECTED AT ALL THE TERMINAL SITES
FOR THE NEXT 24 HOURS. ONLY ASPECT OF NOTE IS THAT PRESSURE
GRADIENTS WILL INCREASE ACROSS THE REGION LATER TODAY AS A FRONT
DEVELOPS TO OUR NORTHWEST IN NEBRASKA. THIS COULD KICK THE SOUTHERLY
WIND SPEED UP INTO THE 10 TO 20 MPH RANGE AS WE MOVE INTO THE
EVENING HOURS.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 25, 1:03 PM CDT, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
103 PM CDT WED JUN 25 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
103 PM CDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HOT AND HUMID AIRMASS WILL EXIST ACROSS THE OUTLOOK AREA THIS
AFTERNOON. LINGERING BOUNDARIES REMAINING FROM THUNDERSTORM ACTIVITY
THAT OCCURRED EARLIER MAY SERVE AS THE FOCUS FOR ISOLATED THUNDERSTORM
DEVELOPMENT MID- TO LATE AFTERNOON. LOCALLY STRONG WIND GUSTS IN
ADDITION TO HEAVY RAINFALL ARE THE MAIN THREAT FROM THESE STORMS...HOWEVER
ORGANIZED SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A DISTURBED WEATHER PATTERN WILL CONTINUE THROUGH THE NEXT SEVERAL
DAYS WITH A LESSER CHANCE OF THUNDERSTORMS THROUGH THURSDAY NIGHT...
MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS. THUNDERSTORM
CHANCES WILL BE GREATEST TOWARD THE IOWA BORDER...WITH HEAVY RAINFALL
THE PRIMARY CONCERN.

A GREATER THREAT FOR MORE ORGANIZED THUNDERSTORMS...INCLUDING THE
POSSIBILITY OF SEVERE WEATHER...WILL MOVE ACROSS THE REGION FRIDAY AFTERNOON
AND NIGHT. LARGE HAIL...DAMAGING THUNDERSTORM WINDS AND FLASH
FLOODING WILL BE THE MAIN THREATS FROM THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF THUNDERSTORMS THIS AFTERNOON AND
EVENING...SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER
ANY REPORTS OF OBSERVED FLOODING IS APPRECIATED.

SF

In the hours before

Special weather statement, Jun 26, 1:44 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
144 AM CDT THU JUN 26 2008

MOZ024-025-032-033-260730-
CHARITON-LINN-MACON-RANDOLPH-
144 AM CDT THU JUN 26 2008

...SIGNIFICANT WEATHER ALERT FOR LINN...MACON...NORTHERN CHARITON AND
NORTHERN RANDOLPH COUNTIES UNTIL 230 AM CDT...

AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
GALT TO 6 MILES NORTH OF BUCKLIN TO CLARENCE...MOVING SOUTH AT 30
MPH.

THESE STORMS WILL BE NEAR...
  MACON...BUCKLIN...LINNEUS AND CALLAO BY 155 AM CDT.
  BROOKFIELD BY 205 AM CDT.
  MARCELINE AND LACLEDE BY 210 AM CDT.
  MEADVILLE BY 215 AM CDT.
  CAIRO BY 230 AM CDT.

THE TOWNS OF PURDIN...ETHEL...NEW CAMBRIA...SAINT CATHERINE...
EXCELLO...WIEN...JACKSONVILLE...THOMAS HILL RES AND ROTHVILLE ARE
ALSO IN THE PATH OF THESE STORMS.

SMALL HAIL...AND ISOLATED WINDS UP TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

MJ
Special weather statement, Jun 26, 2:47 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
247 AM CDT THU JUN 26 2008

MOZ023-024-031>033-040-260845-
CARROLL-CHARITON-HOWARD-LINN-LIVINGSTON-RANDOLPH-
247 AM CDT THU JUN 26 2008

...SIGNIFICANT WEATHER ALERT FOR CHARITON...NORTHEASTERN CARROLL...
NORTHERN HOWARD...SOUTHEASTERN LIVINGSTON...SOUTHERN RANDOLPH AND
SOUTHWESTERN LINN COUNTIES UNTIL 345 AM CDT...

AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHEELING TO 5 MILES
NORTH OF KEYTESVILLE TO 7 MILES WEST OF HUNTSVILLE TO CLARK...MOVING
SOUTH AT 20 MPH.

THESE STORMS WILL BE NEAR...
  SALISBURY AND HIGBEE BY 300 AM CDT.
  KEYTESVILLE BY 305 AM CDT.
  ARMSTRONG BY 330 AM CDT.
  HALE BY 335 AM CDT.
  BRUNSWICK AND GLASGOW BY 345 AM CDT.

THE TOWNS OF CLIFTON HILL...RENICK...ROTHVILLE...PRAIRIE HILL...
MENDON...SUMNER...DALTON AND TRIPLETT ARE ALSO IN THE PATH OF THESE
STORMS.

SMALL HAIL...AND ISOLATED WIND GUSTS BETWEEN 40 AND 50 MPH ARE
EXPECTED WITH THESE STORMS.

MJ
Local storm report, Jun 26, 2:49 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
249 AM CDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TSTM WND DMG     MOBERLY                 39.42N 92.44W
06/26/2008                   RANDOLPH           MO   TRAINED SPOTTER

            3-4 INCH TREE LIMB BROKEN. KMBY AWOS REPORTED 37KT WIND
            GUST 5 MINUTES PRIOR.

&&

DDEROCHE
Local storm report, Jun 26, 3:29 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
329 AM CDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 AM     HAIL             LEMONS                  40.40N 93.05W
06/26/2008  E0.75 INCH       PUTNAM             MO   LAW ENFORCEMENT

&&

PC
Local storm report, Jun 26, 3:53 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
353 AM CDT THU JUN 26 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 AM     HAIL             UNIONVILLE              40.48N 93.00W
06/26/2008  E1.00 INCH       PUTNAM             MO   LAW ENFORCEMENT

&&

PC

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 11:50 PM CDTSevere Thunderstorm WarningEAXPutnam, Schuyler, Sullivan40 min
Jun 26, 12:38 AM CDTAreal Flood AdvisoryEAXMercer, Putnam, Schuyler4 hr
Jun 26, 3:30 AM CDTSevere Thunderstorm WarningEAXAdair, Putnam, Sullivan45 min
Jun 26, 4:19 AM CDTFlash Flood WarningEAXPutnam, Sullivan7 hr
Jun 26, 4:57 AM CDTAreal Flood AdvisoryEAXCooper, Howard, Saline4 hr
Jun 26, 5:34 AM CDTAreal Flood AdvisoryEAXPutnam6 hr
Jun 26, 6:23 AM CDTRiver Flood WarningEAXHoward15 hr
Jun 26, 9:00 AM CDTAreal Flood WarningEAXCooper, Howard, Saline6 hr
Jun 26, 9:24 AM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler43 hr
Jun 26, 11:17 AM CDTAreal Flood WarningEAXPutnam, Sullivan4 hr
Jun 26, 1:21 PM CDTRiver Flood WarningEAXCooper24 hr
Jun 26, 2:50 PM CDTAreal Flood WarningEAXGrundy, Harrison, Mercer, Putnam, Sullivan48 hr
Jun 26, 2:58 PM CDTAreal Flood WarningEAXAdair, Carroll, Chariton, Linn, Livingston, Macon and 1 more48 hr
Jun 26, 3:09 PM CDTAreal Flood WarningEAXCooper, Howard, Saline21 hr
Jun 26, 3:23 PM CDTAreal Flood AdvisoryEAXClinton48 min
Jun 26, 6:51 PM CDTRiver Flood WarningEAXAtchison, Holt48 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.